MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.0MM TI CABLE WITH CRIMP 750MM-STERILE; CERCLAGE FIXATION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.0MM TI CABLE WITH CRIMP 750MM-STERILE; CERCLAGE FIXATION
Model Number 498.800.01S
Medical Device Problem Codes Unraveled Material (1664); Unintended Movement (3026)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a 1mm titanium cable was implanted on (b)(6) 2017 during an open reduction internal fixation (orif) of the patella.The cable was threaded through 4mm headless cannulated screws (zimmer devices).The cable became unraveled and no longer held around the patella.A revision surgery was performed on (b)(6) 2017 where the patient was revised to another 1mm titanium cable.Patient was reported as stable following the surgery and there was no surgical delay.This report is for one (1) 1.0mm ti cable with crimp 750mm-sterile.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
A device history record (dhr) review was performed for part #: 498.800.01s, lot#: p196770 (sterile) ¿ 1.0 mm ti cable with crimp 750 mm -sterile, quantity 17: manufacturing location: (b)(4) & packaged by: (b)(4), manufacturing date: 23-dec-2014, expiration date: 31-oct-2019: incoming final inspection sheet meet specification.Certificate of conformance received from pioneer meet specification.Review of the device history record(s) showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.Sterility documentation was reviewed and determined to be conforming.A product investigation was performed.In addition to the returned/reported 1.0mm cable, two cannulated competitor screws were returned as well, which will be sent to the competitor pending closure of the subject investigation.The returned cable (498.800.01s, p196770) is part of the orthopedic cable system and can be used for general orthopedic trauma surgery involving the patella.The returned cable was received frayed and broken, which confirmed its complaint condition and made its replication inapplicable.The returned cable (498.800.01s, p196770) was manufactured on 23dec14 and relevant drawings were reviewed and determined to be suitable for the intended design, application, and dimensional conformity when used and handled as recommended.No mrrs, ncrs, or actions related to the complaint condition were generated during production of the returned part(s).The material, material properties, and hardness of the returned part(s) were determined to be conforming at the time of manufacture and based on review of the associated/available dhr(s) and based on the details of the complaint and investigation of the returned part(s), additional material/hardness testing is not required.During the investigation no unidentified product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the available information the most likely root cause for the complaint condition is not using the cable as indicated, since it was apparently used in conjunction with a competitor¿s cannulated screws.Upon inspection of the cable the noticed damage seemed to indicate that the cable was not being used as intended, and was in fact exposed to the top and bottom edges of the cannulated screws, which could have contributed to the fraying and subsequent breakage of the cable.The reference dimension for the diameter of the returned cable is 1mm, and since the accessible relevant drawing is source controlled, the specific cable diameter tolerance was inaccessible.According to the cable lot¿s dhr review, it was found to be conforming, and post-market damage measurement of the cable found that the returned cable diameter ranged from ø 1.11mm to 1.12mm (ca215p).Since the cable was found to be conforming during manufacture, and its diameter was not found to be less than the reference dimension, it would have been sufficiently strong and resistant to breakage, and therefore its design/manufacture would not have contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.0MM TI CABLE WITH CRIMP 750MM-STERILE
Common Device Name
CERCLAGE FIXATION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7086964
Report Number2939274-2017-50157
Device Sequence Number11212109
Product Code JDQ
UDI-Device Identifier10886982236920
UDI-Public(01)10886982236920(17)EXPIRYDATEUNKNOWN(10)LOTNUMBERUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K992616
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model Number498.800.01S
Device Catalogue Number498.800.01S
Device Lot NumberP196770
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2017
Initial Date Received by Manufacturer 11/07/2017
Supplement Date Received by Manufacturer01/03/2018
Initial Report FDA Received Date12/06/2017
Supplement Report FDA Received Date01/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight94